MAUDE Adverse Event Report: PERFUSION SYSTEMS FUSION HFO CARMEDA COATED; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS FUSION HFO CARMEDA COATED; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CB811
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received information that after the use of a fusion oxygenator, it was reported that when the customer was setting up the heart and lung machine (hlm) and custom tubing pack for second case they noticed the temperature monitoring adapter (tma) from the previous case still attached to the temperature probe.The customer noted that no perfusionist disconnected the circuit from the hlm and it was in fact the anesthetist.As such, the customer cannot be sure if any torque was applied, but it appeared from temperature port, with tma still attached, that the tma dislodged without much effort.The customer did not notice any resistance.There was no adverse patient effect associated with this event.Medtronic received additional information that the customer was unsure how the tma detached from the port.It was not identified as being loose when the package was opened and the tma was not tested.As noted, this happened during the first case and when the customer went to set up for the second case, they noticed the tma still attached the temperature probe.The customer does not believe much force was applied when they disconnected the temperature probe from the tma and did not notice it detached when they did this either.
 
Additional Manufacturer Narrative
Conclusion: the complaint was confirmed for the fusion oxygenator's loose temperature monitoring adapter (tma).The device did not return for analysis; however, the issue was verified via the customer provided photo.Review of this unit¿s device history record found no abnormalities or non-conforming material reports (ncmrs) initiated during manufacturing that would cause or contribute to the reported event.This unit passed all required testing and inspections during manufacturing.Customer communication of this issue has been initiated via fa1302, which provides device use recommendations for affected product.Root cause investigation concluded the presence of ebs (ethylene bis-stearamide) wax on the new tma component affected the material properties that caused the torque specification to not be met.There were no patient/clinical safety issues reported.Trends for issues with this product are reviewed at quarterly quality meetings.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FUSION HFO CARMEDA COATED
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16688966
Report Number2184009-2023-00161
Device Sequence Number14932885
Product Code DTZ
UDI-Device Identifier00643169785731
UDI-Public00643169785731
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K203111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model NumberCB811
Device Catalogue NumberCB811
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/09/2023
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1025-2023
Patient Sequence Number1
Patient SexUnknown